Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 338, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 11, 2012, 6:34 PM EDT for Rockingham County, Stokes County, North Carolina. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2012, 6:34 PM EDT (22:34 UTC)
- Expired
- Aug 11, 2012, 7:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Rockingham County, NC, Stokes County, NC
The radar
The Roanoke radar (KFCX), 77 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 7:09 PM EDT | TSTM WND DMG | 5 W Stoneville, NC | SEVERAL LARGE LIMBS DOWN WITH NUMEROUS SMALL LIMBS AND LEAVES COVERING THE GROUND. STRONG BURST OF WIND OBSERVED BUT NO ESTIMATE OF SPEED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.6 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 509 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
498 WUUS51 KRNK 112234 SVRRNK NCC157-169-112315- /O.NEW.KRNK.SV.W.0338.120811T2234Z-120811T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 634 PM EDT SAT AUG 11 2012 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA SOUTHEASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA * UNTIL 715 PM EDT. * AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WALNUT COVE...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... PINE HALL... ELLISBORO... MADISON... INTELLIGENCE... STONEVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3652 7996 3626 7964 3627 8012 3632 8016 TIME...MOT...LOC 2234Z 233DEG 21KT 3632 8009 $$ RAB
4 follow-up statements
697 WWUS51 KRNK 112254 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 654 PM EDT SAT AUG 11 2012 NCC157-169-112315- /O.CON.KRNK.SV.W.0338.000000T0000Z-120811T2315Z/ ROCKINGHAM NC-STOKES NC- 654 PM EDT SAT AUG 11 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR WESTERN ROCKINGHAM AND SOUTHEASTERN STOKES COUNTIES... AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MADISON...MOVING NORTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... MADISON... STONEVILLE... MAYODAN... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3652 7996 3641 7983 3627 8012 3632 8016 TIME...MOT...LOC 2253Z 233DEG 21KT 3639 7998 $$ RAB
685 WWUS51 KRNK 112256 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 656 PM EDT SAT AUG 11 2012 NCC157-169-112315- /O.CON.KRNK.SV.W.0338.000000T0000Z-120811T2315Z/ ROCKINGHAM NC-STOKES NC- 656 PM EDT SAT AUG 11 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR WESTERN ROCKINGHAM AND SOUTHEASTERN STOKES COUNTIES... AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MADISON...MOVING NORTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... MADISON... STONEVILLE... MAYODAN... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3652 7996 3641 7983 3627 8012 3632 8016 TIME...MOT...LOC 2256Z 233DEG 21KT 3640 7996 $$ RAB
299 WWUS51 KRNK 112304 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 704 PM EDT SAT AUG 11 2012 NCC157-169-112315- /O.CON.KRNK.SV.W.0338.000000T0000Z-120811T2315Z/ ROCKINGHAM NC-STOKES NC- 704 PM EDT SAT AUG 11 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR WESTERN ROCKINGHAM AND EXTREME EASTERN STOKES COUNTIES... AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ABOUT HALF WAY BETWEEN MADISON AND DILLARD...MOVING NORTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... MAYODAN... STONEVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3633 8001 3639 8009 3652 7996 3641 7983 TIME...MOT...LOC 2300Z 233DEG 21KT 3641 7994 $$ RAB
054 WWUS51 KRNK 112318 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 718 PM EDT SAT AUG 11 2012 NCC157-169-112327- /O.EXP.KRNK.SV.W.0338.000000T0000Z-120811T2315Z/ ROCKINGHAM NC-STOKES NC- 718 PM EDT SAT AUG 11 2012 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ROCKINGHAM AND EASTERN STOKES COUNTIES EXPIRES AT 715 PM EDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...A STRONG THUNDERSTORM WITH HEAVY RAIN...PEA-SIZED HAIL...WIND GUSTS TO 40 MPH...AND FREQUENT CLOUD-TO-GROUND LIGHTNING WILL CONTINUE ACROSS NORTHWEST AND NORTH CENTRAL ROCKINGHAM COUNTY FOR THE NEXT 30 MINUTES BETWEEN PRICE AND AYERSVILLE. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3633 8001 3639 8009 3652 7996 3641 7983 TIME...MOT...LOC 2304Z 233DEG 21KT 3642 7992 $$ RAB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 4:03 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 11, 4:03 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 403 PM EDT SAT AUG 11 2012 .SYNOPSIS... A SLOW MOVING FRONTAL BOUNDARY WILL FINAL PUSH INTO EASTERN VIRGINIA AND NORTH CAROLINA OVERNIGHT TONIGHT...TAKING PRECIP CHANCES TO THE EAST OF OUR AREA BY AFTER MIDNIGHT. DRIER HIGH PRESSURE WILL BUILD IN AND LAST THROUGH MONDAY...RESULTING IN COOLER NIGHTTIME TEMPERATURES. THE NEXT FRONTAL SYSTEM WILL APPROACH FROM THE WEST ON TUESDAY. && .NEAR TERM /THROUGH SUNDAY/... MOST SHOWER AND THUNDERSTORM ACTIVITY LOOKS TO REMAIN JUST SOUTH AND EAST OF THE RNK FCST AREA FROM LATE AFTERNOON THROUGH THIS EVENING. DEW PTS ARE STILL HEALTHY ALONG THE BLUE RDG AND TO THE EAST...BUT LIMITED SUNSHINE TODAY HAS HELPED TO PREVENT ANY DEEPER CONVECTION. SFC-BASE CAPE STARTING TO DROP BELOW 1000 WEST OF THE BLUE RDG. CANT RULE OUT A STRAY SHOWER THROUGH EARLY EVENING...BUT CHANCES ARE LOOKING DIMMER...SO IN THE GRIDS WILL ONLY KEEP A MINIMAL SLIGHT CHC POP INTO NW NC MTNS...NRV..ADN ROANOKE VALLEYS THROUGH THE REMAINDER OF THE AFTERNOON...AND NO MENTION OF THUNDER...AND DROPPING QUICKLY EARLY THIS EVENING. ONLY MENTION OF ISOLD TO SCT THUNDER CHCS FAR SOUTHEAST THROUGH ABOUT 10PM...AS CURRENT TRENDS AND MODEL GUIDANCE SUGGESTING A BETTER PUSH EASTWARD AND LOSS OF HEATING SHOULD QUICKLY KILL THUNDER CHANCES. WHILE WATER VAPOR STILL HINTS AT S/WV BACKING SOME MOISTURE TOWARD THE NORTH OVER THE NEXT 6-12 HOURS...NOT SEEING IT IN SFC DATA AND NONE OF THE SHORT RANGE MODELS SUGGEST FURTHER DEVELOPMENT OF CONVECTION ANYWHERE WEST OF PIEDMONT LATER THIS EVENING OR OVERNIGHT...SO LOWERED POPS IN THOSE AREAS. SOME STRATOCU MAY HAS FORMED BEHIND THE FRONT UNDER UPPER LOW...WHICH MAY SNEAK INTO WESTERN UPSLOPE AREAS...THIS SHOULD FADE WITH LOSS OF HEATING AND AS UPPER LOW WEAKENS AND LIFTS NORTHEAST...SO AM EXPECTING CLEARING SKIES ACROSS MUCH OF AREA OVERNIGHT EXCEPT FAR SOUTHEAST. DESPITE SOME THE DRIER DEW PTS PUSHING IN...GROUND MSTR AND TIME OF YEAR SUGGESTS GOOD CHC FOR VALLEY FOG IN FAVORED AREAS...AS DOES GUIDANCE...SO ADDED PATCHY FOG TO FAVORED RIVER VALLEYS TOWARD MORNING IN WEST. LOWERED MIN TEMPS A COUPLE DEGREES...BUT MAY NEED TO GO LOWER IN WEST...GIVEN DEW PTS DOWN INTO TEH UPPER 40S IN GREENBRIER VALLEY. SUSPECT SOME RECOVERY MAY OCCUR OVERNIGHT. SFC HIGH BUILDS IN SUNDAY...AND OTHER THAN A FEW CU OVER THE MTNS...SHOULD BE MOSTLY SUNNY DAY...BUT TEMPS PROBABLY WARMER GIVEN MORE SUN AND DRIER DEW PTS. GONIF MAX TEMP FCST LOOKS GOOD AND IS RIGHT IN LINE WITH ALL GUIDANCE...SO LEFT ALONE. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... AS OF 245 PM EDT SATURDAY... HIGH PRESSURE WILL CONTINUE ACROSS THE AREA INTO MONDAY WITH DRIER WEATHER AND SLIGHTLY COOLER TEMPERATURES...ESPECIALLY AT NIGHT. SUNDAY NIGHT...LOWS IN THE LOW TO MID 50S IN THE MOUNTAINS AND AROUND 60 TO LOWER 60S EAST OF THE BLUE RIDGE WILL BE COMMON. AS THE SURFACE HIGH SHIFTS EAST...LOOK FOR A GRADUAL RETURN OF HIGHER DEW POINTS AND MILDER TEMPERATURES. BY LATE MONDAY NIGHT...THERE MAY BE ENOUGH MOISTURE FOR ISOLATED SHOWERS ACROSS THE FAR WESTERN PART OF THE AREA. INCREASED CLOUD COVER IS VERY PROMISING THOUGH. ON TUESDAY...A COLD FRONT WILL ENTER...AND THEN MOVE THROUGH THE REGION. WE ARE EXPECTING INCREASED COVERAGE OF SHOWERS AND STORMS. COVERAGE WILL BE GREATEST IN THE WEST DURING THE MORNING. BY THE AFTERNOON...THE CONVECTION MAY JUMP THE LEE OF THE BLUE RIDGE WITH DEVELOPMENT FOCUSED ALONG AND EAST OF A DANVILLE TO FARMVILLE LINE. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 115 PM EDT SATURDAY... THE COLD FRONT WILL EXIT THE REGION TUESDAY NIGHT...TAKING THE BULK OF ITS ASSOCIATED PRECIPITATION WITH IT. EARLY EVENING SHOWERS AND STORMS WILL STILL BE POSSIBLE...ESPECIALLY IN THE EAST. IN THE WEST...WE ARE EXPECTING LINGERING MOISTURE AND NORTHWEST UPSLOPE FLOW TO HELP MAINTAIN SOME ISOLATED SHOWERS ACROSS SOUTHEAST WEST VIRGINIA AND NEIGHBORING COUNTIES OF SOUTHWEST VIRGINIA. WEDNESDAY INTO THURSDAY...PRIMARILY DRY WEATHER IS EXPECTED AS HIGH PRESSURE BUILDS INTO...AND THEN EAST OF THE REGION. HPC SUGGESTS WE MIGHT SEE SOME ISOLATED SHOWERS IN THE WEST AS MOISTURE POOLS NORTH ON THE WEST SIDE OF THE HIGH AND DAYTIME HEATING TAKES PLACE. WILL REFLECT THIS IN THE POP AND WEATHER GRIDS...BUT ITS LOW PROBABILITY WILL NOT BE REFLECTED IN TEXT PRODUCTS AT THIS TIME. FRIDAY INTO FRIDAY NIGHT...A COLD FRONT WILL ACROSS THE REGION. ANTICIPATE INCREASED COVERAGE OF SHOWERS AND STORMS...ESPECIALLY ALONG AND JUST IN ADVANCE OF THE FRONT. FOR SATURDAY...THE BEST CHANCES OF PRECIPITATION WILL BE EARLY IN THE MORNING JUST BEHIND THE DEPARTING FRONT. BY THE LATE AFTERNOON...ONLY ISOLATED SHOWERS ARE EXPECTING AND SKIES WILL BE CLEARING. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... AS OF 150 PM EDT SATURDAY... AREA OF WIDESPREAD SHWRS AND THUNDERSTORMS SHOULD REMAIN SOUTHEAST OF DAN THIS AFTERNOON...BUT SCATTERED SHOWERS MAY SNEAK INTO THAT REGION LATER THIS AFTERNOON INTO EARLY EVENING. NOT THINKING IT WILL BE ENOUGH COVERAGE TO WARRENT ANYTHING OTHER THAN VCTS AT THIS TIME BUT WILL MONITOR. ELSEWHERE...GRADIENT OF SCATTERED SHWRS AND ISOLD THUNDERSTORMS THAT ARE EXPECTED TO DEVELOP BY MID AFTERNOON WILL BE NEAR TO PROBABLY JUST SOUTHEAST OF A LINE FROM BCB TO ROA TO LYH...SO HAVE NOT MENTIONED ANY WEATHER THERE...BUT AGAIN CANNOT COMPLETELY RULE OUT AN ISOLATED SHWR OR WEAK THUNDERSTORM IN THOSE AREAS FROM MID TO LATE AFTERNOON. DRIER AIR IN WV WILL RESULT IN ONLY A FEW CO OVER BLF AND LWB THROUGH THE AFTERNOON. FRONTAL BOUNDARY ACROSS THE AREA SHOULD SLOWLY PUSH EAST OVERNIGHT...WITH CLEARING SKIES ACROSS THE WEST...AND ANY LINGERING PRECIP CHANCES IN AND AROUND DAN DIMISHING BY MIDNIGHT. WITH CLEARING SKIES...GOOD RADIATION OVERNIGHT AND DESPITE LOWER DEW PTS SLIDING IN...MOIST GROUND AND FAVORED TIME OF YEAR SUGGESTS GOOD CHANCE FOR VALLEY FOG AT LWB...AND PROBABLY ALSO AT BCB LATE. HAVE INCLUDED LIFR AT LWB AND IFR CONDITIONS AT BCB FOR A FEW HOURS TOWARD MORNING. IF ANY CLOUDS LINGER ACROSS BCB AREA THE FOG MAY NOT OCCUR...AND IS LIKELY TO BE MAINLY GROUND FOG BURNING OFF VERY QUICKLY AFTER SUNRISE. SOME LIGHT FOG POSSIBLE AT DAN AND LYH...WENT MVFR VSBY THERE...BUT MAY NEED TO GO LOWER AT DAN DEPENDING ON AMOUNT OR RAINFALL THIS AFT/EVE AND IF ANY CLEARING CAN OCCUR LATE. BY SUNDAY...HIGH PRESSURE TO BUILD IN FROM THE NW WILL THEN PROVIDE GOOD FLYING WEATHER THROUGH EARLY NEXT WEEK. ANOTHER DISTURBANCE SHOULD BRING THE NEXT CHANCE OF ISOLATED SHOWERS AND THUNDERSTORMS BY TUESDAY AND WEDNESDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/SK NEAR TERM...JH/SK SHORT TERM...DS LONG TERM...DS AVIATION...JH/PM/SK
Hazardous weather outlook, Aug 11, 4:37 AM EDT, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 437 AM EDT SAT AUG 11 2012 NCZ001>006-018>020-VAZ015>017-032-033-043>047-058-059-120845- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 437 AM EDT SAT AUG 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. CLUSTERS OF THUNDERSTORMS COULD PRODUCE STRONG WINDS ALONG WITH HAIL AND VERY HEAVY RAINFALL THROUGH LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009>014-018>020-022>024-034-035-WVZ042>045-120845- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST- MERCER-SUMMERS-MONROE-GREENBRIER- 437 AM EDT SAT AUG 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 11, 1:30 PM EDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
130 PM EDT SAT AUG 11 2012
NCZ006-111800-
CASWELL NC-
130 PM EDT SAT AUG 11 2012
...A STRONG THUNDERSTORM WILL AFFECT CASWELL COUNTY...
AT 126 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER PROSPECT
HILL...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR LEASBURG AROUND 155 PM.
LAT...LON 3624 7928 3643 7915 3643 7914 3629 7914
3625 7915 3624 7916 3624 7925
DSSpecial weather statement, Aug 11, 2:08 PM EDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
208 PM EDT SAT AUG 11 2012
NCZ005-006-111900-
CASWELL NC-ROCKINGHAM NC-
208 PM EDT SAT AUG 11 2012
...A THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO AFFECT
CASWELL AND ROCKINGHAM COUNTIES...
AT 205 PM EDT...SCATTERED THUNDERSTORMS HAD MOVED JUST EAST OF
CASWELL COUNTY AND HAD PRODUCE A QUICK 1 TO TWO INCHES OF RAIN IN
ABOUT AN HOUR ACROSS FAR SOUTHEAST CASWELL COUNTY. MEANWHILE...ADDITIONAL
SHOWERS AND THUNDERSTORMS WERE MOVING NORTHEAST FROM NEAR GREENSBORO
AND MAY MOVE OVER SOUTHERN PORTIONS OF ROCKINGHAM COUNTY AND
SOUTHERN CASWELL COUNTY...CAUSING ADDITIONAL HEAVY RAINFALL.
THIS HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.
THIS NEXT STORM WILL BE NEAR CAMP SPRINGS AROUND 220 PM...JERICHO
AROUND 250 PM...BAYNES AROUND 255 PM AND HIGHTOWERS AROUND 300 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3624 7975 3626 7976 3654 7917 3654 7914
3648 7913 3629 7914 3624 7916 3625 7953
3624 7954 3624 7963
SKSpecial weather statement, Aug 11, 6:05 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
605 PM EDT SAT AUG 11 2012
NCZ004-005-112230-
ROCKINGHAM NC-STOKES NC-
605 PM EDT SAT AUG 11 2012
...A STRONG THUNDERSTORM WILL AFFECT ROCKINGHAM AND SOUTHEASTERN
STOKES COUNTIES...
AT 600 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF WALNUT COVE...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN CAN BE EXPECTED WITH THIS
THUNDERSTORM. FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO
NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL AFFECT BELLEWS LAKE...ELLISBORO...AND INTELLIGENCE.
LAT...LON 3626 8024 3655 7986 3654 7985 3640 7967
3625 7998
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 9:17 PM EDT | Special Weather Statement | RNK | Wilkes | 43 min |
| Aug 10, 9:48 PM EDT | Areal Flood Advisory | RNK | Wilkes | 3 hr |
| Aug 10, 10:23 PM EDT | Special Weather Statement | RNK | Surry, Wilkes | 37 min |
| Aug 10, 10:48 PM EDT | Special Weather Statement | RNK | Yadkin | 27 min |
| Aug 11, 12:30 AM EDT | Special Weather Statement | RNK | Stokes, Yadkin | 60 min |
| Aug 11, 1:14 AM EDT | Areal Flood Advisory | RNK | Stokes, Surry, Yadkin | 4 hr |
| Aug 11, 5:01 AM EDT | Special Weather Statement | RNK | Wilkes | 59 min |
| Aug 11, 5:14 AM EDT | Special Weather Statement | RNK | Caswell | 61 min |
| Aug 11, 5:17 AM EDT | Severe Thunderstorm Warning | RNK | Watauga, Wilkes | 36 min |
| Aug 11, 1:30 PM EDT | Special Weather Statement | RNK | Caswell | 30 min |
| Aug 11, 2:08 PM EDT | Special Weather Statement | RNK | Caswell | 52 min |
| Aug 11, 6:05 PM EDT | Special Weather Statement | RNK | Rockingham | 25 min |
| Aug 11, 7:24 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 37 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.